Alert archive / Massachusetts / Winter Storm Watches in 2014

Winter Storm Watch 11, NWS Boston/Norton, MA

December 8, 20144 counties in Massachusetts

NWS Boston/Norton, MA issued this winter storm watch at Dec 8, 2014, 4:19 AM EST for 4 counties in Massachusetts. It took effect at Dec 9, 2014, 4:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 8, 2014, 4:19 AM EST (09:19 UTC)
In effect from
Dec 9, 2014, 4:00 AM EST
Expired
Dec 9, 2014, 3:46 AM EST
In force
Issued by
NWS Boston/Norton, MA

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 117 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2006 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm watch went out at Dec 8, 3:13 AM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Dec 8, 3:13 AM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
313 AM EST MON DEC 8 2014

.SYNOPSIS...
OTHER THAN SOME LIGHT SNOW AND/OR RAIN SHOWERS ACROSS EASTERN
MASSACHUSETTS MONDAY...MAINLY DRY BUT COLD AND BLUSTERY WEATHER
PREVAILS. A SIGNIFICANT COASTAL STORM WILL IMPACT THE REGION TUE
WITH HEAVY RAIN...STRONG WINDS AND POSSIBLY A PERIOD OF WINTRY
PRECIPITATION AT THE ONSET OVER WESTERN MASSACHUSETTS. IN ADDITION
THERE IS A RISK OF COASTAL FLOODING ACROSS THE EASTERN
MASSACHUSETTS COASTLINE. LOW PRESSURE WILL LINGER OVER THE REGION
WITH LESSER IMPACTS WED AND THU.

&&

.NEAR TERM /THROUGH TODAY/...
SURFACE WINDS HAVE SHIFTED MORE NORTHEAST THAN NORTH THIS MORNING.
OCEAN-EFFECT CLOUDS WASTED NO TIME IN ENVELOPPING SOUTHEAST MA AND
NORTHERN RI. WELL DEFINED INVERSION IN THE OBSERVED AND MODELED
SOUNDINGS...WHICH PLACE THE BASE OF THE INVERSION BETWEEN
2500-3000 FEET. AT THIS POINT...THINKING THESE CLOUDS ARE LARGELY
HERE TO STAY...AS THE SUBSIDENCE INVERSION IS NOT LIKELY TO BE
BROKEN. THIS WILL LEAVE THE MOISTURE TRAPPED NEAR THE GROUND.

MODEL SOUNDINGS ARE ALSO INDICATING ANOTHER RISK FOR PORTIONS OF
EASTERN MA AND NORTHERN RI...AND THAT WOULD BE PATCHY FREEZING
DRIZZLE THIS MORNING. VERY DRY AIR RESIDES WITHIN THE PRIME SNOW
DNDRITIC SNOW GROWTH REGION. WITHOUT ACTIVE ICE NUCLEI...FREEZING
DRIZZLE WOULD BE THE MOST LIKELY PRECIPITATION TYPE. STILL
CONSIDERING THIS POSSIBILITY...AS WELL AS ANY NEEDED HEADLINES TO
ACCOUNT FOR IT.

OTHERWISE...INCREASING CLOUDS ACROSS ALL OF SOUTHERN NEW ENGLAND
WITH GUSTY WINDS TOWARD THE COASTS. TEMPERATURES WILL BE WELL
BELOW NORMAL.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

*** POWERFUL STORM TO IMPACT SOUTHERN NEW ENGLAND LATE TONIGHT
 INTO TUESDAY NIGHT ***

OVERVIEW...

MODELS HAVE COME INTO BETTER AGREEMENT ON THE TRACK OF THIS
UPCOMING STORM. THERE ARE STILL MANY CRUCIAL DETAILS TO BE
RESOLVED...WHICH WILL HAVE SIGNIFICANT IMPACT ON THE FORECAST. AT
THE TOP OF THE LIST...THERMAL PROFILES. THE 08/00Z GFS CONTINUES
TO BE ALONG THE EASTERN EDGE OF THE SOLUTION ENVELOPE...WITH THE
08/00Z CANADIAN THE FASTEST. THERE HAS BEEN A SLIGHT EASTWARD
TREND BETWEEN THE 08/00Z ECMWF AND ITS 12Z RUN. WHILE THIS WOULD
MEAN A SLIGHTLY COLDER SOLUTION...AM STILL THINKING THIS IS MAINLY
A RAIN EVENT FOR MOST OF SOUTHERN NEW ENGLAND. STAYED CLOSE TO THE
CONSENSUS TRACK FOR THIS PORTION OF THE FORECAST.

STRONG WINDS...

GOOD MODEL AGREEMENT AMONG THE LATEST MODEL GUIDANCE THERE WILL BE
AN EAST-SOUTHEAST LOW LEVEL JET OF 50-70 KT TUESDAY MORNING AND
AFTERNOON. GIVEN THE LOW TRACK IS WEST/SOUTHWEST OF NEW ENGLAND
THE 925 MB JET IS MORE OF AN EAST-SOUTHEAST JET...NOT THE TYPICAL
COLDER/DENSE NORTHEAST AIRSTREAM ASSOCIATED WITH COASTAL STORMS
IN NEW ENGLAND. THIS RESULTS IN WEAK LOW LEVEL LAPSE RATES.

NAM AND GFS BUFR SOUNDINGS CORROBORATE THIS WITH LIMITED BOUNDARY
LAYER MIXING. HOWEVER BOTH MODELS INDICATE 50 KTS AS LOW AS 1 KFT.
THIS COMBINED WITH STRONG PRESSURE FALLS MOVING ACROSS SOUTHEAST
MA /ISALLOBARIC WIND COMPONENT/ WILL YIELD A MODERATE RISK OF VERY
STRONG TO PERHAPS DAMAGING WINDS MAINLY ACROSS CAPE ANN...CAPE
COD AND THE ISLANDS TUE AFTERNOON AND EVENING. BASED ON LATEST
GUIDANCE...WILL EXPAND THE HIGH WIND WATCH TO ALL OF THE MA SOUTH
COAST AND SOUTHERN RI. ELSEWHERE IN SOUTHERN NEW ENGLAND...WINDS
NOT AS STRONG.

HEAVY RAINFALL...

THE 08/00Z MODELS REMAIN PROGRESSIVE WITH WARM CONVEYOR BELT
PRECIPITATION FLYING NORTHWARD INTO NORTHERN NEW ENGLAND TUE
NIGHT. THUS OUR REGION MAY BE LIMITED TO 8-12 HRS OF HEAVY
PRECIPIATION...WITH A DRY SLOT QUICKLY OVERSPREADING CT/RI/MA TUE
EVENING. THERE IS AN OUTSIDE SHOT AT CONVECTION ACCOMPANYING THIS
STORM...WHICH COULD RESULT IN LOCALLY HEAVY RAINFALL AMOUNTS. WILL
HOIST A FLOOD WATCH FOR MOST AREAS ALONG AND SOUTH OF THE MA PIKE
TO COVER THIS POTENTIAL.

IF CURRENT TIMING HOLDS UP...THE HEAVIEST RAINFALL WOULD OCCUR
DURING THE LATE DAY TUE COMMUTE. IN FACT MUCH OF THE GUIDANCE IS
SHOWING 6HR RAINFALL FROM 1 PM TO 7 PM TUE OF 1.50-1.75 INCHES.
THUS HIGHER PROBABILITY OF URBAN/POOR DRAINAGE FLOODING TUE
AFTERNOON AND EVENING.

COASTAL FLOODING...

SEE TIDES/COASTAL FLOODING SECTION BELOW.

WINTRY PRECIP...

AS MENTIONED BEFORE...THERMAL PROFILES WILL BE CRUCIAL TO THE
DETAILS OF THIS FORECAST. CONSIDERING UNCERTAINTY...THOUGHT IT
BEST TO HOIST A WINTER STORM WATCH FOR PORTIONS OF WESTERN AND
NORTH CENTRAL MA. CURRENT SNOWFALL FORECASTS DO NOT SUPPORT SUCH A
WATCH...BUT ENSEMBLE SPREAD DOES. IT WOULD ONLY TAKE A COLDER
SOLUTION BY 1-2C TO SIGNIFICANTLY ALTER SNOW ACCUMULATIONS...
ESPECIALLY ACROSS THE HIGHER TERRAIN. EVEN IN THESE AREAS...
EXPECTING AT LEAST SOME RAINFALL TO OCCUR BY LATE TUESDAY...WHICH
WOULD CUT DOWN ON SNOW ACCUMULATION. IT WOULD ALSO MAKE ANY SNOW
WHICH DOES FALL HEAVIER.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...

WEDNESDAY THRU SUNDAY...

WED AND THU...

LIGHTER PRECIP FROM COMMA HEAD/TROWAL LIKELY WED AND THU. COLUMN MAY
COOL ENOUGH FOR SNOW OR A MIX OF RAIN/SNOW. HEAVIER QPF POSSIBLE
NORTHERN MA WED PENDING EXACT TRACK OF MID LEVEL CIRCULATION AND
ASSOCIATED COMMA-HEAD/TROWAL.

FRI/SAT AND SUN...

LARGE MODEL SPREAD HERE ON DEPARTURE OF MID LEVEL LOW. ECMWF IS ON
THE SLOW EDGE OF THE GUID WITH MID LEVEL LOW RETROGRADING BACK TO
THE SOUTHWEST OVER MID ATLC REGION. MEANWHILE GFS IS FASTEST WITH
LOW OVER THE MARITIMES. UKMET APPEARS TO BE A NICE COMPROMISE WITH
MID LEVEL LOW OVER GULF OF MAINE AND SLOWLY KICKING NE. THUS
DRYING TREND THIS PERIOD.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

08Z UPDATE...

THROUGH 12Z...HIGH CONFIDENCE. MAINLY VFR...BUT EXPECT AREAS OF
MVFR CIGS ACROSS SE MA AND RI. A FEW LIGHT OCEAN EFFECT SNOW
SHOWERS/FLURRIES POSSIBLE OVER CAPE/ISLANDS AND SE COASTAL MA.
WIND GUSTS SLOWLY DIMINISHING.

TODAY...MODERATE CONFIDENCE. EXPECT MVFR CIGS TO GRADUALLY SPREAD
INLAND FROM THE SOUTHEAST DURING THE DAY...POSSIBLY REACHING THE
CT VALLEY BY LATE AFTERNOON. SOME LIGHT SNOW SHOWERS POSSIBLE
ACROSS E MA. NON-ZER THREAT FOR FREEZING DRIZZLE THIS MORNING. NE
GUSTS 25-30 KT ALONG THE COAST IN THE MORNING...DIMINISHING THIS
AFTERNOON.

TONIGHT...MODERATE CONFIDENCE. WIDESPREAD MVFR CIGS EXPECTED WITH
LOWER PROB OF IFR. PRECIP ASSOCD WITH THE STORM WILL LIKELY HOLD
OFF UNTIL NEAR OR AFTER 12Z. BUT AREAS OF LIGHT SNOW...DRIZZLE OR
FREEZING DRIZZLE POSSIBLE AS LOW LEVEL MOISTURE INCREASES IN
RESPONSE TO INCREASING ELY FLOW. E WIND GUSTS INCREASING TO 25-30
KT CAPE/ISLANDS TOWARD DAYBREAK.

TUESDAY...MODERATE CONFIDENCE. BRIEF BUT HIGH IMPACT WEATHER EVENT
WITH STRONG EAST WINDS AND HEAVY RAIN TUE INTO EVENING. WIDESPREAD
MVFR WITH LOCAL LIFR POSSIBLE. EAST WINDS 40+ KT LIKELY EASTERN
MA WITH LOW RISK OF 50 KT.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE ON TIMING
OF MVFR CIGS THIS AFTERNOON.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...

WEDNESDAY AND THURSDAY...LOW TO MODERATE CONFIDENCE. PERIODS OF
MAINLY IFR AND MVFR SCATTERED RAIN/SNOW SHOWERS. WINDS DIMINISH.

FRIDAY...TREND IS FOR DRIER WEATHER ALONG WITH MVFR AND VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY NIGHT/...HIGH CONFIDENCE.

WINDS WILL DROP BELOW 25 KT THIS AFTERNOON ACROSS NE MA COASTAL
WATERS..BUT GUSTS TO 30 KT WILL PERSIST OVER SOUTHERN OUTER
WATERS.

TONIGHT...AS COASTAL LOW MOVES NORTH...WINDS WILL GRADUALLY
INCREASE FROM THE SOUTH. GALE FORCE GUSTS LIKELY RETURNING TO
SOUTHERN WATERS AFTER MIDNIGHT.

TUE/TUE NIGHT...LOW PRES MOVES UP THE EASTERN SEABOARD TOWARD
LONG ISLAND. WIDESPREAD EASTERLY GALES WITH MODERATE PROBABILITY
OF STORM FORCE GUSTS RI AND EASTERN MA WATERS TUE AFTERNOON AND
EVENING. SEAS RAPIDLY BUILD TO 15-20 FT EASTERN MA WATERS. HEAVY
RAIN LOWERS VSBY.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...

WED/THU...LOW WEAKENS AND MEANDERS OVER SOUTHERN NEW ENGLAND.
LIGHTER WINDS WITH LEFTOVER ROUGH SEAS. VSBY LOW IN FOG AND SCATTERED
RAIN/SNOW SHOWERS.

FRI...LOW CONTINUES TO WEAKEN WITH IMPROVING TRENDS.

&&

.TIDES/COASTAL FLOODING...
NEW 08/00Z MODEL GUIDANCE REMAINS PROGRESSIVE/SHORTER DURATION OF
STRONGER ONSHORE WINDS. STRONGEST WINDS NOW FOCUSED FROM TUE AFTN
INTO TUE EVENING AND THEN MOVING RAPIDLY INTO NH AND ME COAST.
THUS STRONGEST WINDS AND SURGE MAY OCCUR DURING LOW TIDE TUE
EVENING. ALTHOUGH HAVE TO BE CAREFUL GIVEN ONLY 6 HR DIFFERENCE
BETWEEN HIGH AND LOW TIDE. IF MODEL TIMING OF STRONGEST WINDS IS
A LITTLE OFF...THERE WOULD BE A LOW RISK FOR POCKETS OF MODERATE
COASTAL FLOODING WITH THE TUE MIDDAY OR WED MIDNIGHT HIGH TIDE.

THE TIDE OF GREATEST RISK AT THIS MOMENT STILL APPEARS TO BE THE
MIDDAY TUESDAY HIGH TIDE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR MAZ007-022>024.
RI...NONE.
MARINE...STORM WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
     ANZ231>234.
     GALE WARNING UNTIL 4 AM EST EARLY THIS MORNING FOR ANZ232>234.
     GALE WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
     ANZ230-236.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
     ANZ230.
     SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR ANZ236.
     STORM WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
     ANZ235-237-254>256.
     STORM WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT
     FOR ANZ250-251.
     GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR ANZ254>256.

&&

SYNOPSIS...BELK/NOCERA
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...NOCERA
AVIATION...BELK/NOCERA
MARINE...BELK/NOCERA
TIDES/COASTAL FLOODING...BELK
Hazardous weather outlook, Dec 7, 4:33 PM EST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
433 PM EST SUN DEC 7 2014

CTZ002>004-MAZ002>006-008>021-026-RIZ001>007-082145-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
433 PM EST SUN DEC 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ON MONDAY...THERE IS THE RISK THAT OCEAN EFFECT SNOW SHOWERS
COULD RESULT IN A LIGHT ACCUMULATION ACROSS EASTERN MASSACHUSETTS
AND PORTIONS OF CAPE COD. ANY SNOW AMOUNTS WILL BE LIGHT...BUT
COULD RESULT IN SOME SLIPPERY TRAVEL FOR THE MONDAY MORNING
COMMUTE. IN ADDITION THERE IS A LOW RISK OF FREEZING DRIZZLE
MONDAY NIGHT.

HIGH CONFIDENCE THAT A STRONG COASTAL STORM WILL IMPACT OUR REGION
TUESDAY INTO TUESDAY EVENING. THE MAIN CONCERNS ARE AS FOLLOWS:

(1) HEAVY RAIN MAY RESULT IN SOME URBAN AND POOR DRAINAGE STREET
FLOODING TUESDAY INTO TUESDAY EVENING. THIS COULD IMPACT THE LATE
DAY COMMUTE.

(2) STRONG TO DAMAGING EAST WINDS OF 40 TO 55 MPH ARE EXPECTED
ALONG THE EASTERN MASSACHUSETTS...INCLUDING CAPE COD...THE ISLANDS
AND CAPE ANN TUESDAY INTO TUESDAY EVENING.

(3) THERE IS THE POTENTIAL FOR AT LEAST SOME MINOR COASTAL
FLOODING AND BEACH EROSION ALONG THE EASTERN MASSACHUSETTS COAST
DURING THE MIDDAY HIGH TIDE CYCLE TUESDAY.

(4) A LOW TO MODERATE PROBABILITY FOR SOME ACCUMULATING SNOW ALONG
WITH SLEET AND FREEZING RAIN TUESDAY MORNING INTO EARLY AFTERNOON
ACROSS WESTERN MASSACHUSETTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ007-082145-
EASTERN ESSEX MA-
433 PM EST SUN DEC 7 2014

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

ON MONDAY...THERE IS THE RISK THAT OCEAN EFFECT SNOW SHOWERS
COULD RESULT IN A LIGHT ACCUMULATION ACROSS EASTERN MASSACHUSETTS
AND PORTIONS OF CAPE COD. ANY SNOW AMOUNTS WILL BE LIGHT...BUT
COULD RESULT IN SOME SLIPPERY TRAVEL FOR THE MONDAY MORNING
COMMUTE.

HIGH CONFIDENCE THAT A STRONG COASTAL STORM WILL IMPACT OUR REGION
TUESDAY INTO TUESDAY EVENING. THE MAIN CONCERNS ARE AS FOLLOWS:

(1) HEAVY RAIN MAY RESULT IN SOME URBAN AND POOR DRAINAGE STREET
FLOODING ON TUESDAY INTO TUESDAY EVENING.

(2) NORTHEAST WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED ALONG THE
EASTERN MASSACHUSETTS...INCLUDING CAPE ANN TUESDAY INTO TUESDAY
EVENING.

(3) THERE IS THE POTENTIAL FOR AT LEAST SOME MINOR COASTAL
FLOODING AND BEACH EROSION ALONG THE EASTERN MASSACHUSETTS COAST
DURING THE MIDDAY HIGH TIDE CYCLE ON TUESDAY. A LOW PROBABILITY
EXISTS FOR SOME MODERATE COASTAL FLOODING TUESDAY IF WINDS
INCREASE A BIT EARLIER THAN EXPECTED OR LINGERS INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RIZ008-082145-
BLOCK ISLAND RI-
433 PM EST SUN DEC 7 2014

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ON MONDAY...THERE IS THE RISK THAT OCEAN EFFECT SNOW SHOWERS
COULD RESULT IN A LIGHT ACCUMULATION ACROSS EASTERN MASSACHUSETTS
AND PORTIONS OF CAPE COD. ANY SNOW AMOUNTS WILL BE LIGHT...BUT
COULD RESULT IN SOME SLIPPERY TRAVEL FOR THE MONDAY MORNING
COMMUTE.

HIGH CONFIDENCE THAT A STRONG COASTAL STORM WILL IMPACT OUR REGION
TUESDAY INTO TUESDAY EVENING. THE MAIN CONCERNS ARE AS FOLLOWS:

(1) HEAVY RAIN MAY RESULT IN SOME URBAN AND POOR DRAINAGE STREET
FLOODING ON TUESDAY INTO TUESDAY EVENING.

(2) NORTHEAST WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED ALONG THE
EASTERN MASSACHUSETTS...INCLUDING THE CAPE AND ISLANDS ON TUESDAY
INTO TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022>024-082145-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
433 PM EST SUN DEC 7 2014

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

ON MONDAY...THERE IS THE RISK THAT OCEAN EFFECT SNOW SHOWERS
COULD RESULT IN A LIGHT ACCUMULATION ACROSS EASTERN MASSACHUSETTS
AND PORTIONS OF CAPE COD. ANY SNOW AMOUNTS WILL BE LIGHT...BUT
COULD RESULT IN SOME SLIPPERY TRAVEL FOR THE MONDAY MORNING
COMMUTE.

HIGH CONFIDENCE THAT A STRONG COASTAL STORM WILL IMPACT OUR REGION
TUESDAY INTO TUESDAY EVENING. THE MAIN CONCERNS ARE AS FOLLOWS:

(1) HEAVY RAIN MAY RESULT IN SOME URBAN AND POOR DRAINAGE STREET
FLOODING ON TUESDAY INTO TUESDAY EVENING.

(2) NORTHEAST WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED ALONG THE
EASTERN MASSACHUSETTS...INCLUDING THE CAPE AND ISLANDS ON TUESDAY
INTO TUESDAY EVENING.

(3) THERE IS THE POTENTIAL FOR AT LEAST SOME MINOR COASTAL
FLOODING AND BEACH EROSION ALONG THE EASTERN MASSACHUSETTS COAST
DURING THE MIDDAY HIGH TIDE CYCLE ON TUESDAY. A LOW PROBABILITY
EXISTS FOR SOME MODERATE COASTAL FLOODING ON TUESDAY IF WINDS
INCREASE A BIT EARLIER THAN EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ254>256-082145-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
433 PM EST SUN DEC 7 2014

...GALE WARNING IN EFFECT UNTIL 6 AM EST MONDAY...
...STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-251-082145-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
433 PM EST SUN DEC 7 2014

...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY...
...STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ235-237-082145-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
433 PM EST SUN DEC 7 2014

...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY...
...STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-082145-
BOSTON HARBOR-NARRAGANSETT BAY-
433 PM EST SUN DEC 7 2014

...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231-082145-
CAPE COD BAY-
433 PM EST SUN DEC 7 2014

...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY...
...STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ232>234-082145-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
433 PM EST SUN DEC 7 2014

...GALE WARNING IN EFFECT UNTIL 4 AM EST MONDAY...
...STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 4:37 AM ESTFlood WatchBOXBarnstable, Bristol, Dukes, Essex, Hampden, Middlesex and 5 more38 hr
Dec 8, 11:32 AM ESTCoastal Flood AdvisoryBOXBarnstable, Essex, Nantucket, Norfolk, Plymouth, Suffolk27 hr
Dec 8, 3:20 PM ESTGale WarningBOX31 hr
Dec 8, 3:20 PM ESTStorm WarningBOX27 hr
Dec 8, 3:20 PM ESTWind AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 3 more30 hr
Dec 8, 3:21 PM ESTWinter Weather AdvisoryBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more22 hr

Nearby

Winter Storm Watches in Massachusetts, 2014Every winter storm watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.